Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Dry throat and itchy body after taking dogs lasix. Took benadryl, fosapril and amitiza. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I mistakenly took my dogs lasix this morning about 8. It was a 25 mg. About 2 hours after I started to itch. It started in my legs and comes and goes it is now in my neck, I am getting anxious which does not help. I took a benadryl about half an hour ago. I take metformin, fosapril and amitiza. I urniated a lot. It has gone back to normal. Will the lasix, being my dogs hurt me. The itching gets better then gets worse. I feel fine. My BP is up to 138 over 80 but that could be due to the anxiety. I live 40 miles from the closest hospital and I have no one to care for my animals. Please help me. I am fighting the anxiety and it is making me have a dry mouth is it not hard to breath or swollow just dry mouth.
Posted Thu, 4 Apr 2013 in Medicines and Side Effects
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Lasix contain furosemide, which is a diuretic. It come in doses of 20, 40 and 80mg tablets. As you have used only 25 mg, it is not very high or toxic dose. If you had used dog tablet, it will not make much difference in action or side effects. In human, It is used for hypertension, edema and congestive heart failure. In normal person it can cause hypotension due to excessive diuresis.

Lasix use may associated with allergic reaction like rash and itching, in such cases medicine need to be stopped. But person need emergency medical help if these signs of an allergic reaction are present: hives, difficulty breathing, swelling of your face, lips, tongue, or throat.

Accidental use of any medicine is a stressful condition, and it can increase your anxiety symptoms for short time. For control of anxiety, you can use yoga, meditation, breathing exercise or short term use of anxiety medicines like benzodiezepines.

Following steps will help you:
-Drink plenty of water with electrolytes.
-Monitor your blood pressure.
-Meet physician, if signs of severe allergic reactions are present.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Dry throat and itchy body after taking dogs lasix. Took benadryl, fosapril and amitiza. Cure? 20 hours later
Ok that is what I thought, but please tell me when the itching will stop and the rash will go away? What can I do to stop the itching.
Answered by Dr. Ashish Mittal 2 hours later
Hello again,
Thanks for follow up.

If this rash and itching is due to lasix use, it will stop gradually in 3-4 days. For symptomatic relief anti allergic medicines like levocetrizine will be helpful, which you can take after prescription from general physician.

Same time there is need to rule out exacerbation of Lupus (which you mentioned in medical history), which can also present as rash and itching, for that opinion from dermatologist will be helpful.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor